Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 301, NWS Springfield, MO

June 13, 2011Dallas County, Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2011, 7:12 AM CDT for Dallas County, Laclede County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 7:12 AM CDT (12:12 UTC)
Expired
Jun 13, 2011, 7:34 AM CDT
In force
22 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dallas County, MO, Laclede County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 5:16 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2484 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
3.3
Supercell composite
21.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS53 KSGF 131212
SVRSGF
MOC059-105-131315-
/O.NEW.KSGF.SV.W.0301.110613T1212Z-110613T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DALLAS COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 815 AM CDT.

* AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF WINDYVILLE...OR 4 MILES
  EAST OF BUFFALO...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF
  PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
  60 MPH.

* LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...DRY KNOB...LEBANON...
  LONG LANE...MORGAN...PHILLIPSBURG...PLAD...TWIN BRIDGES AND
  WINDYVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE BENNETT SPRING STATE PARK.
INTERSTATE 44 BETWEEN MILE MARKERS 110 AND 130 WILL ALSO BE IMPACTED
BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3748 9276 3758 9308 3775 9301 3770 9240
      3748 9258
TIME...MOT...LOC 1212Z 287DEG 24KT 3763 9293
WIND...HAIL 60MPH 1.25IN

$$

DSA
1 follow-up statement
846 
WWUS53 KSGF 131234
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT MON JUN 13 2011

MOC059-105-131243-
/O.CAN.KSGF.SV.W.0301.000000T0000Z-110613T1315Z/
LACLEDE MO-DALLAS MO-
734 AM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALLAS AND
SOUTHERN LACLEDE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED. THIS STORM WILL STILL 
BE CAPABLE OF PENNY OR NICKEL SIZED HAIL AS IT MOVES SOUTHEAST INTO 
WEBSTER AND WRIGHT COUNTIES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHERN MISSOURI.

LAT...LON 3748 9276 3758 9308 3775 9301 3770 9240
      3748 9258
TIME...MOT...LOC 1233Z 287DEG 24KT 3759 9276

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:09 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 13, 5:09 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 AM CDT MON JUN 13 2011

...UPDATE TO AVIATION...

.DISCUSSION...

TEMPERATURES VARIED ACROSS THE REGION EARLY THIS MORNING AS MIDDLE
60S WERE OBSERVED IN THE EASTERN OZARKS...WHILE MIDDLE 70S WERE
COMMON OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WESTERN
MISSOURI.  THIS TEMPERATURE GRADIENT OCCURRED IN RESPONSE TO A WARM
FRONT THAT WAS POSITIONED FROM NORTHWEST TO SOUTHEAST ACROSS THE
OZARKS.

A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS SUPPOSE TO BE ONGOING AT
THE MOMENT...BUT ITS NOT.  AS A MATTER OF FACT...OTHER THAN THE
KANSAS WIND MILLS SHOWING UP ON TOP OF THE FLINT HILLS...THE
REGIONAL COMPOSITE DOESN'T SHOW A SINGLE ECHO AS OF 230 AM.

AREA PROFILERS IS SHOWING INCREASING LOW LEVEL JET WINDS ACROSS
NORTHERN OKLAHOMA AND SOUTHERN KANSAS.  AS THIS LOW LEVEL JET
INTERSECTS THE SURFACE FRONT OVER EASTERN KANSAS...ITS STILL
POSSIBLE THAT CONVECTION WILL INITIATE IN THIS AREA...AND DIVE
SOUTHEAST INTO THE OZARKS REGION.  AT LEAST THIS IS WHAT THE H-TRIP
IS SHOWING...ALONG WITH THE RUC 13.  THEREFORE...OUR FIRST PERIOD
PRECIPITATION CHANCES ARE COMPLETELY DEPENDENT UPON WHAT HAPPENS
OVER THE NEXT FEW HOURS ACROSS EASTERN KANSAS.  WILL CONTINUE TO
MONITOR RADAR IN THIS AREA...AND MAKE A LAST MINUTE CALL TODAY'S
PRECIPITATION CHANCES.

REGARDING TEMPERATURES TODAY...LOCATIONS SOUTHWEST OF THE WARM FRONT
WILL WARM INTO THE 90S...WHILE AREAS ALONG OR NORTH OF THE FRONT
WILL REMAIN COOLER.

IT APPEARS AS THOUGH ANOTHER COMPLEX OF THUNDERSTORMS WILL DEVELOP
TONIGHT.  MODELS HAVE THIS COMPLEX DEVELOPING FURTHER NORTH ACROSS
NORTHERN MISSOURI...AND THEN PEELING SOUTHEAST ALONG THE MISSISSIPPI
RIVER.  THEREFORE WE HAVE LOWERED POPS ACROSS MOST AREAS...WITH 30
TO 40 PERCENT CHANCES GOING OVER CENTRAL MISSOURI.

DRY CONDITIONS SHOULD PERSIST THROUGH THE DAY ON TUESDAY...WITH
ADDITIONAL THUNDERSTORM CHANCES INCREASING TUESDAY NIGHT AND INTO
WEDNESDAY.  THE INCREASE IN PRECIPITATION CHANCES WILL OCCUR IN
RESPONSE TO THE APPROACH OF AN UPPER SHORTWAVE TROUGH...WHICH WILL
INTERACT WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS.

THE UPPER LEVEL PATTERN ASSUMES A NORTHWEST FLOW STRUCTURE THROUGH
THE MIDDLE AND END OF THE WORK WEEK.  THIS SET UP WILL BE FAVORABLE
FOR MORE THUNDERSTORM CHANCES.  ONE SIGNAL IN PARTICULAR SHOWS UP
STRONG FOR THURSDAY NIGHT INTO FRIDAY...AS MODELS INDICATE A FAIRLY
DECENT SHORTWAVE TROUGH MIGRATING THROUGH THE NORTHWEST FLOW.

AS WE GET INTO NEXT WEEKEND...THE SUMMERTIME RIDGE STARTS TO NOSE
BACK INTO THE OZARKS...PUSHING THE SYNOPTIC FRONT WELL INTO THE IOWA
AND NEBRASKA CORNBELT.  THIS WOULD ALLOW FOR A HOT...HUMID...AND DRY
WEEKEND AHEAD.

CRAMER

&&

.AVIATION...
/ISSUED 502 AM CDT MON JUN 13 2011/

FOR THE 13/1200Z KSGF/KJLN/KBBG TAFS...CONVECTION FINALLY STARTING
TO IN AN AREA OF ISENTROPIC ASCENT WITH VEERING LOW LEVEL JET
OVER NORTHERN MO. SOME OF THIS ACTIVITY WILL DEVELOP SOUTHWARD AS
WELL INTO CENTRAL AND EAST CENTRAL MO WITH INCREASED ISENTROPIC
ASCENT AS THE 850MB FLOW CONTINUES TO VEER SOMEWHAT. WILL WATCH
TRENDS...BUT WILL KEEP TAF SITES DRY FOR NOW IN THE NEAR TERM.
OTHERWISE WILL LEAVE TAFS VFR OTHER THAN SOME EARLY MORNING MVFR
FOG IN SOME AREAS. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 13, 5:34 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CDT MON JUN 13 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
534 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED LIGHTNING RISK.
  LIMITED HAIL RISK.
  LIMITED WIND RISK.

DISCUSSION...

  A CLUSTER OF THUNDERSTORMS WILL IMPACT AREAS OF CENTRAL MISSOURI
  THIS MORNING.  LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY
  HAZARDS WITH SOME OF THE STRONGER STORMS WITHIN THE CLUSTER. FREQUENT
  CLOUD TO GROUND LIGHTNING WILL ALSO BE COMMON WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  PERIODIC CHANCES FOR THUNDERSTORMS CANNOT BE RULED OUT FROM
  TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Jun 13, 6:28 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 AM CDT MON JUN 13 2011

MOZ058-131215-
MARIES MO-
628 AM CDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
715 AM CDT...

AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLE...OR 14 MILES SOUTH OF LINN...MOVING
SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BELLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT.

SEEK SHELTER INDOORS AND AWAY FROM WINDOWS.

LAT...LON 3829 9163 3809 9163 3806 9167 3821 9188
      3829 9186 3830 9186 3830 9165
TIME...MOT...LOC 1126Z 280DEG 17KT 3829 9174

DSA
Special weather statement, Jun 13, 6:47 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 AM CDT MON JUN 13 2011

MOZ080-081-131230-
LACLEDE MO-DALLAS MO-
647 AM CDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND WESTERN
LACLEDE COUNTIES UNTIL 730 AM CDT...

AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF URBANA...OR 13 MILES SOUTHEAST OF
HERMITAGE...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...ELDRIDGE...LEADMINE...
LONG LANE...LOUISBURG...PHILLIPSBURG...PLAD...PUMPKIN CENTER...
TUNAS...URBANA AND WINDYVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 114 AND 121
WILL ALSO BE IMPACTED BY THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEASTERN MISSOURI.

LAT...LON 3790 9299 3790 9283 3785 9260 3751 9276
      3779 9319 3780 9319 3790 9313 3790 9300
TIME...MOT...LOC 1147Z 296DEG 19KT 3783 9304
Special weather statement, Jun 13, 7:01 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 AM CDT MON JUN 13 2011

MOZ058-071-131230-
MARIES MO-PHELPS MO-
701 AM CDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND NORTHEASTERN
PHELPS COUNTIES UNTIL 730 AM CDT...

AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BELLE...OR 16 MILES NORTH OF
ROLLA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE BELLE AND ROSATI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM.

LAT...LON 3807 9175 3830 9173 3828 9163 3816 9163
      3816 9153 3815 9151 3803 9152
TIME...MOT...LOC 1201Z 282DEG 19KT 3816 9167

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:28 AM CDTSpecial Weather StatementSGFMaries47 min
Jun 13, 6:47 AM CDTSpecial Weather StatementSGFDallas43 min
Jun 13, 7:01 AM CDTSpecial Weather StatementSGFMaries29 min
Jun 13, 7:32 AM CDTSpecial Weather StatementSGFWright43 min
Jun 13, 8:21 AM CDTSpecial Weather StatementSGFDouglas39 min
Jun 13, 9:06 AM CDTSevere Thunderstorm WarningSGFDent, Phelps40 min
Jun 13, 9:08 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan52 min
Jun 13, 9:51 AM CDTSevere Thunderstorm WarningSGFCamden, Miller, Pulaski23 min
Jun 13, 10:05 AM CDTSpecial Weather StatementSGFPhelps25 min
Jun 13, 11:23 AM CDTSpecial Weather StatementSGFShannon52 min
Jun 13, 11:52 AM CDTSpecial Weather StatementSGFMiller38 min
Jun 13, 2:50 PM CDTSpecial Weather StatementSGFTaney55 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.